MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7575540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Revision surgery.Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient underwent a sextant surgery in which screws were implanted at l5-s1.Post-op, the screws broke due to which the patient had back pain.On 07 feb 2017, a revision surgery was performed in which the broken screws were removed and replaced with 2 new screws.
 
Additional Manufacturer Narrative
Product analysis : visual review confirmed the implants are fractured between ~3-4 threads from the base of the bone screw head.Optical examination of adjacent surface around the possible area of crack propagation did not identify material surface defect that could contribute to crack propagation.Microscopic examination of the fracture surface severely damaged, likely due to repeated impact of the two portions of the bone screw post-fracture.Dimensional examination of the bone screw diameters confirmed conformance to print specification.Conclusion: inconclusive; the extent and severity of the fracture surface damage renders the parts unsuitable for microscopic analysis.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6375347
Report Number1030489-2017-00447
Device Sequence Number1081697
Product Code KWP
UDI-Device Identifier00885074030630
UDI-Public00885074030630
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7575540
Device Lot Number0307927W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
04/26/2017
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/28/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight84